Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 751, NWS Norman, OK

August 6, 2017Knox County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Aug 6, 2017, 4:44 PM CDT for Knox County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2017, 4:44 PM CDT (21:44 UTC)
Expired
Aug 6, 2017, 5:30 PM CDT
In force
46 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Knox County, TX

The radar

The Dyess AFB radar (KDYX), 108 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 255 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1191 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
255 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

789 
WUUS54 KOUN 062144
SVROUN
TXC275-062230-
/O.NEW.KOUN.SV.W.0751.170806T2144Z-170806T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
444 PM CDT SUN AUG 6 2017

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southeastern Knox County in northern Texas...

* Until 530 PM CDT

* At 444 PM CDT, a severe thunderstorm was located over Munday,
  moving south at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Munday, Knox City and Goree. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3340 9984 3349 9982 3352 9953 3349 9947
      3340 9947
TIME...MOT...LOC 2144Z 341DEG 5KT 3344 9962 

HAIL...1.00IN
WIND...60MPH
 
$$

03
2 follow-up statements
574 
WWUS54 KOUN 062206
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
506 PM CDT SUN AUG 6 2017

TXC275-062230-
/O.CON.KOUN.SV.W.0751.000000T0000Z-170806T2230Z/
Knox TX-
506 PM CDT SUN AUG 6 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN KNOX COUNTY...

At 505 PM CDT, a severe thunderstorm was located near Munday, moving
south at 5 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Munday and Goree. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3340 9975 3346 9967 3351 9951 3349 9947
      3340 9947
TIME...MOT...LOC 2205Z 341DEG 5KT 3341 9961 

HAIL...0.88IN
WIND...60MPH
 
$$

03
980 
WWUS54 KOUN 062221
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
521 PM CDT SUN AUG 6 2017

TXC275-062231-
/O.EXP.KOUN.SV.W.0751.000000T0000Z-170806T2230Z/
Knox TX-
521 PM CDT SUN AUG 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY WILL
EXPIRE AT 530 PM CDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However, gusty winds are still possible with
this thunderstorm.

LAT...LON 3340 9975 3346 9967 3351 9951 3349 9947
      3340 9947
TIME...MOT...LOC 2221Z 341DEG 5KT 3339 9960 

$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:34 PM CDT, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 6, 2:34 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Norman OK
234 PM CDT Sun Aug 6 2017

.DISCUSSION...
Large complex of storms moved through overnight and this morning,
overturning much of the airmass across the area. There looks to be
some recovery going on across parts of central and southern
Oklahoma into north Texas this afternoon to the south of advancing
surface front. Could see scattered convection develop later this
afternoon along and south of this boundary across southern
Oklahoma. This activity would then shift south into north Texas
overnight. Some heavy rainfall is possible, but anticipate more
widespread potentially flooding rain to be south of the area. Do
not anticipate a flood watch at this time.

Rain chances linger across the south Monday, but a majority of
the area may remain dry Monday and Tuesday before another active
period commences Tue night/Wed and continues into next weekend.
This should keep temperatures in check through much of the
upcoming week with 80s being the rule for highs with most of the
90s confined to western north Texas. Flood watches may be
necessary by later in the week if what the models show comes to
fruition.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  70  83  68  84 /  10  10  10  20
Hobart OK         70  84  69  86 /  20  20  10  20
Wichita Falls TX  73  85  71  87 /  60  30  20  30
Gage OK           65  80  64  83 /  10  10  10  20
Ponca City OK     66  82  66  82 /   0   0   0  10
Durant OK         72  84  71  85 /  70  40  30  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

06/30
Hazardous weather outlook, Aug 6, 12:11 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1211 PM CDT Sun Aug 6 2017

OKZ004>048-050>052-TXZ083>090-071015-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1211 PM CDT Sun Aug 6 2017

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This afternoon and tonight...

.Thunderstorms...
There is a Marginal Risk of severe thunderstorms this afternoon
and evening. The risk area is generally along and south of an
Altus to Ardmore and Durant line.

A nearly stationary outflow boundary, combined with strong
afternoon heating should result in scattered showers and
thunderstorms. Moderate instability will result in a few strong to
severe storms, mainly between 3 pm and 9 pm. Damaging wind gusts
to 70 mph and some hail will be possible with the stronger storms.

Heavy Rain/Flooding...
Thunderstorms could produce heavy rainfall this afternoon and
tonight, resulting in localized flooding. The most likely
locations to experience heavy rain and flooding are portions of
southern Oklahoma and north Texas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Thunderstorms chances will continue through next Saturday across
parts of Oklahoma and north Texas. A few strong to severe
thunderstorms with damaging winds will be possible at times, but
widespread or significant severe weather is not expected.

.Heavy Rain/Flooding...
Thunderstorms may produce locally heavy rainfall across the area
anytime Monday through next Saturday. Several inches of rainfall
may occur across parts of Oklahoma and north Texas through the
middle of next week. The heavy rainfall may result in flooding.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Aug 6, 2:40 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
240 PM CDT SUN AUG 6 2017

TXZ090-062000-
Clay TX-
240 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
300 PM CDT...

AT 239 PM CDT, a strong thunderstorm was located near Bellevue,
moving east at 10 to 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

LAT...LON 3359 9815 3377 9814 3379 9798 3357 9798
TIME...MOT...LOC 1939Z 271DEG 11KT 3368 9803

SIX
Special weather statement, Aug 6, 3:18 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
318 PM CDT SUN AUG 6 2017

TXZ085-088-062045-
Wilbarger TX-Baylor TX-
318 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR south central Wilbarger and
northern Baylor Counties Until 345 PM CDT...

AT 312 PM CDT, a strong thunderstorm was located 5 miles northwest of
Lake Kemp, moving southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 to 45 MPH...

LAT...LON 3369 9946 3394 9935 3389 9902 3366 9906
TIME...MOT...LOC 2012Z 293DEG 4KT 3381 9926

SIX
Special weather statement, Aug 6, 3:34 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
334 PM CDT SUN AUG 6 2017

TXZ090-062100-
Clay TX-
334 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Clay County Until
400 PM CDT...

AT 331 PM CDT, a strong thunderstorm was located 6 miles north of
Bellevue, moving southeast at 15 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

LAT...LON 3370 9818 3391 9802 3387 9798 3348 9798
      3347 9802 3347 9810
TIME...MOT...LOC 2031Z 306DEG 13KT 3373 9805

SIX
Special weather statement, Aug 6, 4:17 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
417 PM CDT SUN AUG 6 2017

TXZ090-062200-
Clay TX-
417 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southern Clay County Until 500 PM
CDT...

AT 415 PM CDT, a strong thunderstorm was located 5 miles west of
Bellevue, moving southeast at 10 MPH.

HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Reduced visibility and minor flooding due to very heavy rainfall...
Frequent cloud to ground lightning...

Locations impacted include...
Henrietta, Bellevue, Newport, Lake Arrowhead, Bluegrove, Joy, Vashti
and Shannon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3360 9828 3371 9842 3381 9842 3380 9799
      3378 9798 3347 9798 3347 9828
TIME...MOT...LOC 2115Z 314DEG 8KT 3364 9812

03
Special weather statement, Aug 6, 4:39 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT SUN AUG 6 2017

TXZ087-062215-
Knox TX-
439 PM CDT SUN AUG 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Knox County Until
515 PM CDT...

AT 437 PM CDT, a strong thunderstorm was located over Munday, moving
southeast at 5 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

Locations impacted include...
Munday and Goree.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3340 9979 3350 9975 3355 9953 3348 9947
      3340 9947
TIME...MOT...LOC 2137Z 334DEG 3KT 3345 9961

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:01 AM CDTSpecial Weather StatementOUNWilbarger44 min
Aug 6, 3:40 AM CDTSpecial Weather StatementOUNWichita50 min
Aug 6, 4:17 AM CDTSpecial Weather StatementOUNClay, Wichita43 min
Aug 6, 5:01 AM CDTSpecial Weather StatementOUNClay44 min
Aug 6, 2:40 PM CDTSpecial Weather StatementOUNClay20 min
Aug 6, 2:47 PM CDTSevere Thunderstorm WarningOUNClay13 min
Aug 6, 3:18 PM CDTSpecial Weather StatementOUNBaylor27 min
Aug 6, 3:32 PM CDTSevere Thunderstorm WarningOUNBaylor43 min
Aug 6, 3:34 PM CDTSpecial Weather StatementOUNClay26 min
Aug 6, 4:09 PM CDTSevere Thunderstorm WarningOUNArcher, Baylor45 min
Aug 6, 4:17 PM CDTSpecial Weather StatementOUNClay43 min
Aug 6, 4:39 PM CDTSpecial Weather StatementOUNKnox36 min
Aug 6, 5:00 PM CDTSpecial Weather StatementOUNArcher30 min
Aug 6, 5:04 PM CDTSpecial Weather StatementOUNClay41 min
Aug 6, 5:20 PM CDTSpecial Weather StatementOUNWichita40 min
Aug 6, 5:38 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger52 min
Aug 6, 6:07 PM CDTAreal Flood AdvisoryOUNWichita3 hr
Aug 6, 6:16 PM CDTSpecial Weather StatementOUNWichita44 min
Aug 6, 6:28 PM CDTSpecial Weather StatementOUNWichita32 min
Aug 6, 6:37 PM CDTSevere Thunderstorm WarningOUNWichita, Wilbarger53 min
Aug 6, 6:50 PM CDTSpecial Weather StatementOUNKnox40 min
Aug 6, 6:55 PM CDTSevere Thunderstorm WarningOUNKnox65 min
Aug 6, 6:59 PM CDTAreal Flood AdvisoryOUNWichita, Wilbarger3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.